Alert archive / California / High Wind Warnings in 2008
High Wind Warning 19, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Dec 13, 2008, 3:56 PM PST for Riverside County, San Bernardino County, California. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 13, 2008, 3:56 PM PST (23:56 UTC)
- Expired
- Dec 14, 2008, 12:00 AM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 4:07 PM PST | NON-TSTM WND GST 56 | 6 Ssw Cabazon, CA | 56 MPH WIND GUST MEASURED BY RANGER PEAK CLASS III RAWS. |
| Dec 13, 4:49 PM PST | NON-TSTM WND GST 50 | Barstow, CA | A LARGE TREE BLOWN DOWN AT CAMARILLO AVENUE AT TORRES AVENUE BLOCKING THE SOUTH BOUND LANES. |
| Dec 13, 4:51 PM PST | NON-TSTM WND GST 72 | 14 Nw Yucca Valley, CA | 72 MPH WIND GUST MEASURED BY BURNS CANYON RAWS. |
| Dec 13, 5:23 PM PST | NON-TSTM WND GST 52 | Barstow-Daggett Ap, CA | A PEAK WIND GUST OF 52 MPH WAS REPORTED AT THE BARTSOW-DAGGET AIRPORT WITH FREQUENT GUSTS OVER 40 MPH THROUGHOUT THE AFTERNOON. VISIBILITY AS LOW AS A QUARTER OF A MILE IN BLOWING DUST WAS ALSO BRIEFLY REPORTED AT THE AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 132356 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 356 PM PST SAT DEC 13 2008 ...STRONG WEST TO SOUTHWEST WINDS OVER THE MOUNTAINS AND DESERTS THROUGH MIDNIGHT TONIGHT... .A LOW PRESSURE TROUGH MOVING ACROSS SOUTHERN CALIFORNIA COMBINED WITH A STRONG JET STREAM AND STRONG ONSHORE PRESSURE GRADIENTS WILL CREATE STRONG GUSTY WINDS OVER THE MOUNTAINS AND DESERTS THIS EVENING. CAZ055-056-060-061-140800- /O.UPG.KSGX.WI.Y.0087.000000T0000Z-081214T0800Z/ /O.NEW.KSGX.HW.W.0019.081213T2356Z-081214T0800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 356 PM PST SAT DEC 13 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON... GUSTING AT TIMES TO 65 MPH. THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES ALONG INTERSTATES 15...10 AND 8 THROUGH THE MOUNTAIN PASSES. IN THE DESERTS...BLOWING SAND AND DUST WILL REDUCE VISIBILITY BELOW A QUARTER MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ058-062-140800- /O.CON.KSGX.WI.Y.0087.000000T0000Z-081214T0800Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 356 PM PST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. WEST WINDS WILL INCREASE TO 25 TO 35 MPH...GUSTING AT TIMES TO 55 MPH. THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES ALONG INTERSTATES 15...10 AND 8 THROUGH THE MOUNTAIN PASSES. IN THE DESERTS...BLOWING SAND AND DUST WILL REDUCE VISIBILITY BELOW A QUARTER MILE AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE LIKELY WITH GUSTS OVER 50 MPH AT TIMES. RESIDENTS SHOULD SECURE OUTDOOR HOLIDAY DECORATIONS PRIOR TO THE ONSET OF THE STRONG WINDS TODAY. $$ SMALL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 13, 2:00 PM PST, 1 hour 56 minutes earlier.
Area forecast discussion, Dec 13, 2:00 PM PST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PST SAT DEC 13 2008 .SYNOPSIS...A COLD LOW PRESSURE TROUGH MOVING SOUTH ACROSS CALIFORNIA WILL BRING COOL...WINDY WEATHER AND A DEEP MARINE LAYER THROUGH THIS EVENING. LIGHT RAIN AND DRIZZLE ARE POSSIBLE WEST OF THE MOUNTAINS. MORE SUBSTANTIAL RAIN WILL FALL SUNDAY NIGHT AND MONDAY WHEN A STRONGER UPPER LEVEL TROUGH MOVES ACROSS SOUTHERN CALIFORNIA. SEVERAL INCHES OF SNOW ARE LIKELY IN THE MOUNTAINS ABOVE 6000 FEET. UNSETTLED WEATHER WILL CONTINUE MOST OF NEXT WEEK WITH BELOW NORMAL DAYTIME TEMPERATURES. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. MARINE LAYER DEPTH REMAINS AROUND 4500 FEET THIS AFTERNOON AND CONTINUES TO COVER THE COASTAL SLOPES. THERE HAVE BEEN SOME REPORTS OF LIGHT RAIN...BUT ONLY A FEW HUNDREDTHS IN THOSE PLACES WHERE IT WAS MEASURABLE. EXPECT LIGHT RAIN OR DRIZZLE WEST OF THE MTNS TO PERSIST INTO THIS EVENING THEN DECREASE OVERNIGHT. ONSHORE PRESSURE GRADIENTS THIS AFTERNOON ARE NOW AROUND 14 MB TO TONOPAH...AND 5 MB TO IMPERIAL. WINDS ARE STARTING TO INCREASE IN THE COASTAL AREAS WITH SPEEDS OF 15 TO 20 MPH AND SOME OF THE MOUNTAIN AND DESERT AREAS ARE GUSTING IN THE 30 TO 34 MPH RANGE. WITH A STRONG UPPER LEVEL JET MOING SOUTH ACROSS THE REGION COUPLED WITH INCREASING SFC PRESSURE GRADIENTS AND COLD AIR ADVECTION...A WIND ADVISORY HAS BEEN ISSUED FOR THE MTNS AND DESERTS UNTIL MIDNIGHT TONIGHT FOR WINDS FROM 25 TO 35 MPH THAT WILL GUST TO 55 MPH AT TIMES. THE BEST SUPPORT FOR STRONGEST WINDS THIS AFTERNOON WILL BE OVER SAN BERNARDINO COUNTY...THEN SHIFT SOUTH INTO SAN DIEGO AND RIVERSIDE COUNTIES LATER THIS AFTERNOON/EVENING AS THE TROUGH DIGS SOUTH. BEACH EROSION IS A CONCERN SUNDAY AND MONDAY MORNINGS WITH INCREASING SURF COUPLED WITH HIGH ASTRONOMICAL TIDES OF 7.4 FEET SUN MORNING AND 6.9 FEET MON MORNING. FOR TONIGHT AND SUNDAY THE COLD AIR ALOFT WILL DISRUPT THE INVERSION AND MIX OUT THE MARINE LAYER FOR PARTIAL CLEARING. PRECIP CHANCES WILL DECREASE AS WELL...AND SUNDAY MAY END UP DRY IN MOST AREAS. RAIN CHANCES WILL INCREASE AGAIN ON SUNDAY NIGHT AND MONDAY AS DEEP LAYER MOISTURE SURGES INLAND FROM THE PACIFIC. CROSS SECTIONS SHOW NEAR SATURATION TO 10KFT. SOUTHWEST WINDS IN THE 850-700 MB LAYER FAVOR SUBSTANTIAL OROGRAPHIC LIFT AND SEVERAL HOURS OF STEADY MODERATE RAIN MONDAY. RAIN TOTALS OF 2-3 INCHES ARE POSSIBLE ON THE COASTAL MTN SLOPES BY MONDAY NIGHT. SNOW LEVELS WILL FALL FROM 6500 FEET TODAY TO BETWEEN 4000 AND 5000 FEET MONDAY...WITH HEAVY SNOW ACCUMULATING TO A FOOT OR MORE ABOVE 6000 FEET. THE TROUGH AXIS SWEEPS ACROSS SOCAL TUE NIGHT AND WED MORNING WITH CONVECTIVE SHOWERS AND POSSIBLE THUNDERSTORMS IN THE COLD UNSTABLE AIRMASS DURING THAT TIME. 500 MB TEMPS FALL BELOW -25 DEG C SO SMALL HAIL IS POSSIBLE. STRONG CYCLONIC FLOW AND SHEAR WILL BRING A THREAT OF WATERSPOUTS...AND AN ISOLATED TORNADO OVER LAND IS POSSIBLE. LONG RANGE MODELS ARE FORECASTING A BREAK IN THE WEATHER THURSDAY AND FRIDAY...BUT THERE IS STILL SIGNIFICANT UNCERTAINTY ABOUT THE LONG RANGE SOLN. && .AVIATION... 132130Z...A COOL...DRIER NORTHWEST FLOW WILL RESULT IN CLEARING SKIES FROM THE WEST THIS AFTERNOON AND EVENING. MOIST LAYER CLOUDS BASED 2000-3000 FEET WITH SCATTERED TO BROKEN LAYERS ABOVE TO NEAR 9000 FEET MSL WILL SLOWLY DECREASE AT THE COAST FIRST...THEN THE CLEARING WILL SPREAD INLAND. DRIZZLE AND ISOLATED SHOWERS ARE EXPECTED UNTIL AROUND SUNDOWN AS THE AIR MASS DRIES OUT. LOCALLY STRONG UP AND DOWNDRAFTS AND WINDS SHEAR NEAR THE MOUNTAINS. && .MARINE...VERY HIGH TIDES OF AROUND 7 FEET OR GREATER ARE EXPECTED EACH MORNING THROUGH MONDAY MORNING. WIND...SWELL AND SURF WILL ALL INCREASE THIS AFTERNOON AS A STORM APPROACHES FROM THE NORTH. THE STORM HAS PROMPTED THE ISSUANCE OF A HIGH SURF ADVISORY AND A COASTAL FLOOD ADVISORY FOR THE BEACHES... AND A SMALL CRAFT ADVISORY FOR HAZARDOUS SEA FOR THE INNER AND OUTER WATERS. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR THE MOUNTAINS AND DESERTS FROM 10 AM TO MIDNIGHT...SEE LAXNPWSGX. COASTAL FLOOD ADVISORY UNTIL 11 AM PST MONDAY FOR ALL BEACHES...SEE LAXCFWSGX. HIGH SURF ADVISORY...SEE LAXSRFSGX. SMALL CRAFT ADVISORY FROM 1 PM TODAY TO 4 AM SUNDAY...SEE LAXMWWSGX. SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. EXTENDED HYDROLOGIC FORECAST...SEE LAXESFSGX. && PUBLIC...PG AVIATION/MARINE...SMALL
Hazardous weather outlook, Dec 13, 3:00 AM PST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PST SAT DEC 13 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-140000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 300 AM PST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY FOR THE MOUNTAINS AND DESERTS THROUGH MIDNIGHT TONIGHT. AT THE COAST...A COASTAL FLOOD ADVISORY...A HIGH SURF ADVISORY...AND A HIGH RIP CURRENT RISK ARE ALL IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A SERIES OF STORMS WILL BRING OCCASIONAL RAIN AND MOUNTAIN SNOW NEXT WEEK. THE HEAVIEST RAIN IS EXPECTED MONDAY...WITH SCATTERED SHOWERS TUESDAY AND WEDNESDAY. FLOODING AND DEBRIS FLOW WILL BE POSSIBLE...ESPECIALLY IN AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. STRONG GUSTY WINDS WILL OCCUR AT TIMES OVER THE MOUNTAINS AND DESERTS. A COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM MONDAY FOR HIGH ASTRONOMICAL TIDES AND ELEVATED SURF. A HIGH SURF ADVISORY AND ELEVATED RIP CURRENT RISK CONTINUE AT THE BEACHES THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA AT THIS TIME...BUT MAY BE ACTIVATED NEXT WEEK. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 1:35 AM PST | Small Craft Advisory for Hazardous Seas | SGX | 26 hr | |
| Dec 13, 2:37 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 21 hr |
| Dec 13, 2:44 AM PST | High Surf Advisory | SGX | San Diego | 25 hr |
Nearby
High Wind Warnings in California, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.